Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    tired of waiting and fighting
    avatar
    hobit24 posted:
    I am so wore out on this emotional rolercoster. I have just started Prozac and Trazodone two day ago. I know it takes time, but I am so frustrated. My flashbacks are getting worse I had three of them this morning. I am just so tired of waiting and fighting. This has to change soon. I can't keep going like this pretending that everything is fine. Smiling and floating through the day without really being there. It isn't fair to anyone. I feel like a stanger in my own body. I feel so alone.
    Reply
     
    avatar
    Jayne4694 responded:
    Hobit24 There is a medication that can help you from having dreams and nightmares. I have dreams and nightmares. My poor husband I beat the hell out of some nights, But when I take my medicine called Prazosin it takes the dreams away and I get a good night sleep. Talk to your Dr. and see what he can do for you. Jayne
     
    avatar
    kindnesshelps responded:
    I really feel for you, to me, flashbacks are one of the absolute worse things to deal with.

    When my mom died I started having flashbacks and they were completely overwhelming, uncontrollable panic and pain, flashes of another world, another time, disjointing my mind and my life. They were purely crazy-making.

    I had always had nightmares and the flashbacks were like night terrors, I was just awake. You just feel like you can't escape them anywhere, don't you? Feeling at risk, ashamed, vulnerable all the time. Triggers in unexpected places- a look or a smell, particular sounds, all of which were completely mundane to someone else but threw me into another world.

    They eat up so much energy, I just felt completely washed out afterward.

    Yes, a stranger in my own body. It also felt like there were strangers in my body with me, I felt surrounded by nameless ghosts that were trying to kill me, trying to take my soul away from me.

    Three things helped.
    I had to step up my therapy and work really hard to sort out my devils, name them and take my life back from them. It was the hardest work I've ever done in my life.

    I used a relaxation technique and repeated a prayer over and over when I was trying to go to sleep and when I'd wake up in panic. It was a mantra that I used like a shield over my soul. I practived that every night for years, and still do it now- the difference is I rarely have night terrors anymore and find the routine comforting and relaxing.

    And the last thing is in searching for meds that worked for me, I started taking the antidepressant mirtazapine / Remeron. It makes you sleepy so I started taking it at night. As the dose increased to the maximun you can take, I found for the first time in my life I started getting some decent sleep.

    I rarely have flashbacks anymore. It does get easier over time, and it is a long, hard road. But it sure is a triumph to feel like I have taken my life back. I encourage and support you in your efforts to heal. Keep hanging in there, I know it's really hard.
     
    avatar
    An_203226 responded:
    I struggled from the same thing you did. That anonying feeling that you did not belong to your body(felt like a zombie) is called dissasociation. I had this when i was on cymbalta. You should tell your doctor bout this, because when i told him he switched my meds again. It is difficult to find an antidepressant that works. I get tired of the side effect and the depression not going away. But i try to stay positive even in the hardest of times, u should to:)
     
    avatar
    susiemargaret responded:
    hello, H --

    i'm so sorry you've been feeling so horrible. "emotional roller coaster" is the perfect term for the up-and-downs of coping (or not coping) with depression.

    you are not being realistic when you expect that you will feel the effects of the prozac/fluoxetine (see PS1) and trazodone/desyrel (see PS2) after two days, i'm afraid. most antidepressants take from six to eight weeks to really "kick in," altho it is very likely that you will start to feel better before then.

    have you and your therapist considered whether some kind of anti-anxiety med might help as a short-term solution when you are in a crisis situation? and, as KH suggests, there are also non-medical ways -- such as biofeedback and meditation -- to deal with your emotions.

    finally, i am not a medical person, but from this and some of your other posts, it sounds to me as if you may be suffering from post-traumatic stress disorder (PTSD, see PS3) as well as depression. flashbacks (see PS4) are one symptom of this. PTSD and depression are not the same thing, altho they can occur simultaneously. have you and your therapist discussed the possibility that PTSD might a component of your depression? (please forgive me if you've posted about this elsewhere and i've missed it.)

    in addition to responses you get here, you might want to take a look, or post, at the "anxiety and panic disorders" exchange, http://exchanges.webmd.com/anxiety-and-panic-disorders-exchange , where there have been discussions of both PTSD and flashbacks.

    i send you caring thoughts and hope that some peace will come to you soon.

    -- susie margaret

    PS1 -- the webMD page for prozac/fluoxetine is at -- http://www.webmd.com/drugs/drug-6997-Prozac Oral.aspx?drugid=6997&drugname=Prozac Oral&source=2 .

    PS2 -- the webMD page for trazodone/desyrel is at -- http://www.webmd.com/drugs/drug-11188-Trazodone Oral.aspx?drugid=11188&drugname=Trazodone Oral&source=2 .

    PS3 -- an extensive webMD discussion of post-traumatic stress disorder (PTSD) is at -- http/www.webmd.com/mental-health/post-traumatic-stress-disorder ; a shorter summary is at -- http://www.webmd.com/anxiety-panic/guide/post-traumatic-stress-disorder . its initial cause is a severely traumatic event; its symptoms are repeated and uncontrollable mental re-experiencing of the event, attempts to avoid stimuli reminiscent of the event, emotional numbness, and problems with sleep, memory, and concentration. it is considered a very serious anxiety disorder.

    PS4 -- a flashback is the vivid re-experiencing of a traumatic event, including the sounds, images, and physical sensations associated with it.
     
    avatar
    hobit24 replied to susiemargaret's response:
    I have been diagnosed with PTSD as well as depression. I do know the meds. don't work right away I have been on them in the past. It is just so hard to stuggle through the mess. It is such a strugle each day for me right now. I am just so tired and drained from fight this.


    Helpful Tips

    Sexual Problems from Meds..What to do!Expert
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
    Was this Helpful?
    30 of 41 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.